Hello!

17 Answers

I have a 11m old baby and I just gave her some panadol for the only time in the last 24 hrs but I have given her 2ml when the box said 1.5ml is this bad should I take her to the doctor?


Posted by mom63373, 16th October 2014


Want more real mum questions sent to you?


You'll need to check this email to complete your signup.

Topics

Ask your question
  • .5ml probably isn’t too much to worry about. If you did it regularly it would be an issue, but a one off accident should be fine. Keep an eye on bub, if she shows worrying symptoms, take her to the dr


  • I don’t think you’ve done any damage in this case, but if you are unsure you can always check with a pharmacist or the Poisons Information line which can give you better information.


  • Ring up the pharmacy where you got the medicine from and they will be able to tell you on the spot. I think on the label they did say ring Poisons Info line if any concerns and the number should be on the bottle or box .


  • I don’t think half a mil will affect her too much. Panadol is a pretty good medication. As long as she’s showing no signs of illness or overdose, I would say all is good


  • I gave my son some paracetamol the other week, turned around to rinse the syringe and he had skolled the rest of the bottle. I called up 13health straight away and they went through his weight, the strength of the paracetamol, how much was in the bottle as well as a few other factors to determine if he needed to go to hospital. He didn’t and was fine but I would strongly suggest calling 13health or poisions info if you ever give too much medicine. Even a little can do damage when other factors are taken into account.


  • Most people don’t realise how dangerous over the counter medicines can be. With paracetamol and children it would be based on the weight of the child, not the age.


  • She will be fine, and any over over the counter medications shouldn’t matter if it’s only slightly too much.


  • My friend is a nurse and said that they nearly double the amount recommended at hospital. They give those amounts to be conservative to cover their butts.


  • Glad she was okay. I would say because it’s such a small amount it wouldn’t be an issue. I always roughly do the measuremets for my kids (but they are older at 8 and 5).


  • A one off won’t do harm I’ve been told before to do more on a first dose by doctor when he had needles


  • just check the bottle and see if what you have given her falls in the weight side of things as doctors will nearly always go by the childs weight.
    I wouldnt really worry about half a ml just maybe spread the next dosage till 6 hrs.


  • My son & his wife were told to double the dose for initial high fever for their baby in the first 24 hrs after injections so I would say it must be safe if a Dr tells you to.


  • Ring the poisons information centre on 13 11 26.
    Save the number in your phone and ring whenever you have any questions, doubts, emergencies. They are brilliant!


  • As a one off event there will be no harm. Doctors even recommend a double dose after vaccinations then a normal 6 hourly dose for 24hrs to prevent fever. It is only with long term regular overdosing that will cause the liver to be irreparably damaged so use due care at all times your baby is very precious


  • Thanks yeah I have my hosp a call they said not to worry I just over react sometimes


Post you answer
Like Facebook page

LIKE MoM on Facebook

What is your answer to that question?
Would you like to include a photo?
No picture uploaded yet.
Please wait to see your image preview here before hitting the submit button.
Your MoM account


Lost your password?

Enter your email and a password below to post your answer and join MoM:

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join